Posted by Emily Elizabeth on March 11, 2006, at 1:36:05
In reply to Re: I LOVE Lithium!! :) » Emily Elizabeth, posted by 4WD on March 10, 2006, at 22:59:56
I'm scared of it - I always thought of it as "the last resort." What do I need to know about it?
That's sorta how I felt about it too. And now that I've taken it for a while, I don't know why I felt that way. Your pdoc should do some bloodwork. One thing is to get a sense of what your blood level of Li is--whether it is in the therapeutic range or not, also if it is too high. The other thing is that it might supress thyroid functioning, so every few months or so, bloodwork should be done to make sure TSH etc are all still okay.
> I read that I shouldn't take NSAIDs while on it? Do you?
I've read that, but my pdoc has never mentioned it (and she is rather detail-oriented). I don't usually need any pain-killers though, except for the occasional excedrin. You might want to ask your doc abt it.
Have you had any troubling side effects?
I have some daytime sleepiness, but it is hard to say if that is the Li or not. It isn't so severe that I'd stop the Li even if it is the case.
What about increased appetite/weight gain?
Actually for a few months I had decreased appetite--I'm not sure what that was all about. But in general, I don't think I've gained weight or had a dramatic increase in appetite.
While I was adjusting to the Li I did feel rather "stoned" but that went away after a week or so. I also had a little nausea and tummy rumbling. That also went away.
Some people have cognitive side effects (i.e., can't think). I'm pretty sure that I'm not experiencing that, but I worry whenever I can't think of the right word! LOL!
I currently take 750mg, all at night. 900 was too much, but 600 left too much room for improvement. Good luck with it. I hope that it turns things around for you, as it has for me!